Alert archive / Colorado / Freeze Warnings in 2016

Freeze Warning 5, NWS Pueblo, CO

October 6, 201610 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 6, 2016, 4:19 AM MDT for 10 counties in Colorado. It took effect at Oct 7, 2016, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 4:19 AM MDT (10:19 UTC)
In effect from
Oct 7, 2016, 2:00 AM MDT
Expired
Oct 7, 2016, 8:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS75 KPUB 061019
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
419 AM MDT THU OCT 6 2016

COZ084>089-093>099-061830-
/O.NEW.KPUB.FZ.W.0005.161007T0800Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
419 AM MDT THU OCT 6 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY. 

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE
  UPPER 20S TO AROUND 32.

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
6 follow-up statements
992 
WWUS75 KPUB 061819
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1219 PM MDT THU OCT 6 2016

COZ084>089-093>099-070230-
/O.CON.KPUB.FZ.W.0005.161007T0800Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1219 PM MDT THU OCT 6 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S 
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE 
  UPPER 20S TO AROUND 32. 

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HODANISH
993 
WWUS75 KPUB 062059
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT THU OCT 6 2016

COZ084>089-093>099-070600-
/O.CON.KPUB.FZ.W.0005.161007T0800Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
259 PM MDT THU OCT 6 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S 
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE 
  UPPER 20S TO AROUND 32. 

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
773 
WWUS75 KPUB 070501
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1101 PM MDT THU OCT 6 2016

COZ084>089-093>099-071315-
/O.CON.KPUB.FZ.W.0005.161007T0800Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1101 PM MDT THU OCT 6 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S 
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE 
  UPPER 20S TO AROUND 32. 

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
204 
WWUS75 KPUB 070643
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1243 AM MDT FRI OCT 7 2016

COZ084>089-093>099-071400-
/O.CON.KPUB.FZ.W.0005.161007T0800Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1243 AM MDT FRI OCT 7 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S 
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE 
  UPPER 20S TO AROUND 32. 

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
732 
WWUS75 KPUB 070950
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
350 AM MDT FRI OCT 7 2016

COZ084>089-093>099-071400-
/O.CON.KPUB.FZ.W.0005.000000T0000Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
350 AM MDT FRI OCT 7 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* LOCATION...ALL OF SOUTHEAST COLORADO

* TEMPERATURE...IN NORTHERN EL PASO COUNTY...LOWS IN THE MID 20S 
  TO AROUND 30. ELSEWHERE IN SOUTHEAST COLORADO...LOWS IN THE 
  UPPER 20S TO AROUND 32. 

* IMPACT...TENDER VEGETATION COULD BE KILLED OR SEVERELY DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
320 
WWUS75 KPUB 071349
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
749 AM MDT FRI OCT 7 2016

COZ084>089-093>099-071500-
/O.EXP.KPUB.FZ.W.0005.000000T0000Z-161007T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
749 AM MDT FRI OCT 7 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

TEMPERATURES ACROSS SOUTHEASTERN COLORADO WILL CONTINUE TO WARM INTO
THE 30S AND 40S THROUGH MID MORNING. THIS WILL ALLOW FOR THE
FREEZE WARNING IN PLACE ACROSS SOUTHEASTERN COLORADO TO EXPIRE AT
8 AM.  

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:46 AM MDT, 33 minutes earlier.

Area forecast discussion, Oct 6, 3:46 AM MDT, 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
346 AM MDT Thu Oct 6 2016

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Thu Oct 6 2016

An upper level trof wl be moving acrs the state today...bringing
some showers to the central CO mtns...the Pikes Peak and Teller
county area and El Paso county.  The rest of the forecast looks dry
for today, although there could be a few showers in some other
locations. The 06Z run of the NAM is coming in even drier than the
00Z run, with very little happening ovr the central mtns. Both the
GFS and NAM show a good chance for showers this afternoon and early
this evening over El Paso and Teller counties. Will go with a couple
to a few inches of snow ovr the central mtns, and a few ovr Pikes
Peak thru this evening.

A front moving thru eastern CO this morning wl bring some gusty
northerly winds. Cooler, below average  temps are in store for today
with highs mostly in the 50s ovr El Paso county with mainly 60s ovr
the rest of the southeast plains, and in the 50s to around 60 in
high valley locations.

The upr trof wl move out of the area for tonight, with pcpn chances
ending.  The main concern for tonight is how cold it wl get as skies
clear.  MOS guidance lows for tonight are around freezing acrs all
the sern plains.  Probably won't be a hard freeze in most locations,
although northern El Paso county may end up having a hard freeze.
Will issue a freeze warning for all of southeast CO.

.LONG TERM...(Friday through Wednesday)
Issued at 345 AM MDT Thu Oct 6 2016

Friday-Sunday...A warming and drying trend remains in the forecast
for Friday with westerly flow aloft decreasing through the day.
Weak west to southwest flow aloft continues through the weekend with
the latest models continuing to have issues on timing and location
of a minor embedded disturbance moving across southern Colorado. At
this time, have kept slight chances for showers and thunderstorms
across the southern mountains Saturday afternoon and evening, with
pops increasing and spreading north and east across the higher terrain
for Sunday afternoon and evening. I also added slight pops across the
far southeast plains Sunday afternoon, with increasing low level
moisture within breezy southerly afternoon winds. After a chilly
start to Friday, should see highs warming to just shy of seasonal
levels Friday afternoon, with at and above seasonal temperatures
expected through the rest of the weekend.

Monday-Wednesday...Models continue to have run to run differences of
strength and location of another system moving through the westerly
flow across the region later Monday and Tuesday. With that said,
have kept isolated to scattered pops across the higher terrain
through the period, with best chances along the Cont Dvd on Tuesday.
Temperatures look to remain above seasonal averages through the
period, with any snow associated with the Tuesday system being
confined to the highest peaks.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 345 AM MDT Thu Oct 6 2016

VFR conditions are expected at the terminal forecast sites thru the
next 24 hrs.  Of the three forecast sites, KCOS wl have the best
chance of seeing some showers in the vcnty this afternoon and
evening.  Gusty northerly winds are expected at KCOS and KPUB for
much of the day once the front moves thru later this morning. KALS
wl probably see some gusty westerly winds this afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 8 AM MDT Friday for COZ084>089-
093>099.

&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Oct 5, 6:03 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT WED OCT 5 2016

COZ058>089-093>099-061215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
603 AM MDT WED OCT 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE TONIGHT OVER
THE MOUNTAINS OF LAKE AND WESTERN CHAFFEE COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FAST MOVING WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS COLORADO
THURSDAY...BRINGING COLDER TEMPERATURES AND A CHANCE FOR RAIN AND
SNOW SHOWERS TO THE REGION. THE CENTRAL MOUNTAINS AND THE PIKES PEAK
REGION WILL SEE THE BEST CHANCE OF SNOW WITH THIS SYSTEM...WHERE A
FEW INCHES COULD ACCUMULATE THROUGH THURSDAY NIGHT.

THE SYSTEM COULD EVEN BRING SOME WET SNOW FLAKES MIXING IN WITH
RAIN SHOWERS ACROSS EL PASO COUNTY THURSDAY NIGHT...THOUGH NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ELSEWHERE ACROSS SOUTHERN
COLORADO...SOME SPOTTY LIGHT SNOW COULD OCCUR...BUT THE BULK OF
THE STORM IS EXPECTED TO IMPACT THE CENTRAL MOUNTAINS AND PIKES
PEAK REGION.

COOLER AIR BEHIND THE PASSING SYSTEM COULD LEAD TO SUB FREEZING
TEMPERATURES ACROSS THE EASTERN PLAINS FRIDAY MORNING AND AGAIN
SATURDAY MORNING.

ISOLATED TO SCATTERED AFTERNOON SHOWERS...WITH A FEW EMBEDDED
THUNDERSTORMS...WILL BE POSSIBLE FOR AREAS OVER AND NEAR THE
HIGHER TERRAIN SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE LATE TONIGHT OVER THE MOUNTAINS OF LAKE AND WESTERN
CHAFFEE COUNTIES.

28/23

Nearby

Freeze Warnings in Colorado, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.